Nebraska, 2007High Wind in Nebraska, June 7, 2007
June 7, 2007 · NWS LBF · 2 events in 2 counties and zones
High winds moved through portions of Western Nebraska with sustained winds of 40 to 49 mph and gusts to around 60 mph.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds moved through portions of Western Nebraska with sustained winds of 40 to 49 mph and gusts to around 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 8:35 AM MST, 24 minutes earlier.
Area forecast discussion, Jun 7, 8:35 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 AM CDT THU JUN 7 2007
.UPDATE...
FORECAST UPDATED TO UPGRADE PARTS OF THE EASTERN PANHANDLE AND
WESTERN SANDHILL ZONES TO A HIGH WIND WARNING. GUSTS OVER 60 MPH
HAVE ALREADY OCCURRED...WITH SOME VSBY RESTRICTIONS IN HZ WHICH
MEANS THERE ARE POCKETS OF BLOWING DUST. KOGA WENT DOWN TO 1
3/4SM.
&&
.PREV DISCUSSION... /ISSUED 357 AM CDT THU JUN 7 2007/
DISCUSSION...
STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE ACROSS THE NORTHERN
PLAINS THIS MORNING. SURFACE LOW IN THE DAKOTAS WITH COLD FRONT
DRAGGING SOUTH ACROSS EASTERN/SOUTHERN NEB. AIR BEHIND THE FRONT
CONSIDERABLY COOLER AND DRIER. SECONDARY PUSH OF COLD AIR / TROF
ANALYZED ACROSS CENTRAL WY.
TODAY GOING TO BE YET ANOTHER WINDY DAY...HOWEVER THIS TIME FROM
THE WEST. 850 MB WINDS PICK UP TO 30 TO 40 KTS AND SHOULD MIX AND
BRING DOWN MOST OF THE WINDS. SECONDARY TROF TO REINFORCE COLD AIR
WITH HIGHS STRUGGLING INTO THE 60S AND LOW 70S. TROF ALSO TO BRING
ISOLATED TO SCATTERED SHOWERS...ALTHOUGH DRY LOW LEVELS MAY RESULT
IN MORE SPRINKLES.
COLD AIR CONTINUES TO FILTER IN TONIGHT AS LOWS DROP INTO THE 40S
WITH UPPER 30S IN THE PANHANDLE AND POCKETS OF WESTERN NEBRASKA.
WILL HAVE TO WATCH DEW POINTS AS MODELS ARE UNDERESTIMATING
DRYNESS OF THE AIR AND IF THIS TREND CONTINUES...MID 30S AND
POSSIBLE ISOLATED FROST MAY HAVE TO BE CONSIDERED. RECORDS ALL IN
THE MID 30S SO IT IS POSSIBLE THIS TIME OF YEAR TO DROP THAT
LOW...HOWEVER LENGTH OF COLD TEMPS SHOULD BE RELATIVELY SHORT.
FRIDAY CONTINUES TO BE ON THE COOL SIDE WITH LOWER TO MID 70S. DRY
LOW LEVELS CONTINUE WITH NO UPPER WAVES...THIS LEADS TO A DRY DAY.
THEN WITH NEAR ZONAL FLOW...SEVERAL DISTURBANCES TO MOVE ACROSS
THE PLAINS FOR THE WEEKEND INTO THE FIRST OF NEXT WEEK. QUESTION
IS TIMING MOISTURE RETURN BACK TO THE REGION. ATTM LOOKS LIKE
DRYNESS IS SHORT LIVED WITH RETURN MOISTURE FLOW TO DEVELOP ON
SATURDAY. AS NEXT WAVE RIDES WESTERLY FLOW LATE IN THE DAY...WILL
HAVE TO MONITOR FOR STORM DEVELOPMENT. SPC ALREADY OUTLOOK MOST OF
CWA WITH A SLIGHT RISK. ACTIVE PATTERN TO CONTINUE INTO NEXT WEEK
WITH ONLY A FEW MINOR TWEAKS TO ONGOING FORECAST/GRIDS.
AVIATION...
AN UPPER LEVEL TROUGH OF LOW PRESSURE AND REINFORCING COLD FRONT
WILL BRING SCATTERED RAIN SHOWERS AND MVFR CIGS TO TAF SITE KVTN 21Z
THROUGH 03Z AND ALONG TWEB ROUTE 098 FROM KVTN TO KCDR. EASTERN
SEGMENT WILL ALSO SEE AREAS OF MVFR CIGS TOWARD 00Z ALONG WITH
ISOLATED SHOWERS. TWEB ROUTE 264 FROM KOGA TO KBFF WILL ALSO SEE
SCATTERED SHOWERS AFTER 21Z WITH AREAS OF MVFR CIGS. REMAINDER OF
TWEB 264 FROM OGA TO KLBF COULD SEE ISOLATED SHOWERS AND LOCAL MVFR
CIGS FROM 22Z UNTIL 06Z. DEN TWEB ROUTE 274 SHOULD REMAIN WITHIN VFR
CIGS WITH ISOLATED SHOWERS POSSIBLE AFTER 22Z. TAF SITES KLBF AND KVTN
WILL ALSO SEE STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 KTS FROM
15Z UNTIL 00Z AS WELL AS TWEB ROUTES 098...264...AND KDEN TWEB ROUTE
274.
LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT
/8 PM MDT/ THIS EVENING FOR NEZ004>010-022>029-035>038-056>059-
069>071-094.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NEZ004>010-024>029-036>038-058-059-069>071-094.
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR NEZ022-023-035-
056-057.
&&
JMC
Hazardous weather outlook, Jun 7, 3:36 AM MST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 AM CDT THU JUN 7 2007
NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
536 AM CDT THU JUN 7 2007 /436 AM MDT THU JUN 7 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
A WIND ADVISORY IS IN EFFECT TODAY INTO THIS EVENING ACROSS THE
ENTIRE OUTLOOK AREA. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
AN UNSETTLED WEATHER PATTERN WILL RETURN TO THE REGION THIS
WEEKEND WITH THUNDERSTORMS POSSIBLE SATURDAY THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE
KAR
In the hours before
Local storm report, Jun 7, 4:50 AM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GORDON 42.81N 102.20W
06/06/2007 SHERIDAN NE CO-OP OBSERVER
ROOF FROM GROCERY STORE REPORTED BLOWN OFF.
0505 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2007 M65.00 MPH SHERIDAN NE CO-OP OBSERVER
0546 PM TSTM WND GST 5 WSW MERRIMAN 42.89N 101.79W
06/06/2007 E65.00 MPH CHERRY NE PUBLIC
WINDS ESTIMATED BETWEEN 60 AND 70 MPH.
0835 PM HAIL 7 SSW BASSETT 42.49N 99.59W
06/06/2007 E1.00 INCH ROCK NE PUBLIC
0900 PM HAIL 8 NNE BRADY 41.13N 100.31W
06/06/2007 E0.75 INCH LINCOLN NE PUBLIC
0920 PM TORNADO 10 NE ARNOLD 41.53N 100.06W
06/06/2007 CUSTER NE PUBLIC
BRIEF TOUCHDOWN
0935 PM HAIL 15 N ATKINSON 42.75N 98.98W
06/06/2007 E1.00 INCH HOLT NE PUBLIC
&&
KROBERGLocal storm report, Jun 7, 7:55 AM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 17 NNW TAYLOR 42.00N 99.51W
06/06/2007 E1.25 INCH LOUP NE PUBLIC
&&
ADOLocal storm report, Jun 7, 7:57 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 13 SW AMELIA 42.10N 99.14W
06/06/2007 E0.88 INCH HOLT NE PUBLIC
&&
ADOLocal storm report, Jun 7, 8:05 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM NON-TSTM WND GST 10 WSW BIG SPRINGS 41.01N 102.25W
06/07/2007 M62 MPH DEUEL NE DEPT OF HIGHWAYS
NEDOR MESONET ON I-80 NEAR BIG SPRINGS
&&
JMCHigh Wind, Deuel
- When
- June 7, 8:59 AM MST to 1:00 PM MST
- Where
- Deuel forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Department of Roads automated observing equipment recorded wind gusts to 62 mph at Big Springs.
High Wind, Garden
- When
- June 7, 12:00 PM MST to 1:00 PM MST
- Where
- Garden forecast zone
- Measured
- 45 kt (52 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.619, -102.335 (the zone’s center; the record gives no point)
Department of Roads automated observing equipment measured sustained winds of 45 kts.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Florida, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59034, 59036.